Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 8, 2015, 2:21 PM CDT for Barry County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 2:21 PM CDT (19:21 UTC)
- Expired
- Sep 8, 2015, 8:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WGUS53 KSGF 081921
FFWSGF
MOC009-090115-
/O.NEW.KSGF.FF.W.0097.150908T1921Z-150909T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 815 PM CDT
* AT 217 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. THUNDERSTORMS CONTINUE TO DEVELOP AND SLOWLY TRACK
SOUTHEAST ACROSS SOUTHERN BARRY COUNTY THIS AFTERNOON. VERY HEAVY
RAINFALL RATES WILL OCCUR WITH THESE STORMS...WITH RAINFALL
AMOUNTS OF TWO TO THREE INCHES WITH LOCALLY HEAVIER
AMOUNTS POSSIBLE.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ROARING RIVER STATE PARK... CASSVILLE...
SHELL KNOB... SELIGMAN...
EXETER... WHEATON...
BUTTERFIELD... WASHBURN...
GOLDEN... EMERALD BEACH...
EAGLE ROCK... CHAIN-O-LAKES...
ARROW POINT... WAYNE...
RIDGLEY... JENKINS...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
HIGHWAY 39 AT FLAT CREEK NEAR JENKINS...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
ROUTE U...8 MILES EAST OF PURDY...
AND ROUTE U...1 MILE EAST OF BUTTERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3651 9407 3677 9407 3680 9406 3681 9358
3650 9358
$$
WISE3 follow-up statements
850
WGUS73 KSGF 082022
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT TUE SEP 8 2015
MOC009-090115-
/O.CON.KSGF.FF.W.0097.000000T0000Z-150909T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
322 PM CDT TUE SEP 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
BARRY COUNTY...
AT 318 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY. RADAR HAS ESTIMATED THAT TWO TO FOUR INCHES OF RAINFALL HAS
FALLEN FROM WASHBURN TO THE ROARING RIVER STATE PARK AREA THIS
AFTERNOON. THUNDERSTORMS CONTINUE TO DEVELOP AND TRACK INTO THE AREA
AND AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL IS POSSIBLE ACROSS
SOUTHERN BARRY COUNTY INTO EARLY THIS EVENING.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ROARING RIVER STATE PARK... CASSVILLE...
SHELL KNOB... SELIGMAN...
EXETER... WHEATON...
BUTTERFIELD... WASHBURN...
GOLDEN... EMERALD BEACH...
EAGLE ROCK... CHAIN-O-LAKES...
ARROW POINT... WAYNE...
RIDGLEY... JENKINS...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
HIGHWAY 39 AT FLAT CREEK NEAR JENKINS...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
ROUTE U...8 MILES EAST OF PURDY...
AND ROUTE U...1 MILE EAST OF BUTTERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3651 9407 3677 9407 3680 9406 3681 9358
3650 9358
$$
WISE957
WGUS73 KSGF 082257
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT TUE SEP 8 2015
MOC009-090115-
/O.CON.KSGF.FF.W.0097.000000T0000Z-150909T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
557 PM CDT TUE SEP 8 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
BARRY COUNTY...
AT 556 PM CDT...DOPPLER RADAR INDICATED A LARGE AREA OF RAIN WITH
EMBEDDED THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS THE
WARNED AREA. APPROXIMATELY ONE TO THREE INCHES OF RAIN HAS ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
ROARING RIVER STATE PARK... CASSVILLE...
SHELL KNOB... SELIGMAN...
EXETER... WHEATON...
BUTTERFIELD... WASHBURN...
GOLDEN... EMERALD BEACH...
EAGLE ROCK... CHAIN-O-LAKES...
ARROW POINT... WAYNE...
RIDGLEY... JENKINS...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
HIGHWAY 39 AT FLAT CREEK NEAR JENKINS...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS...
ROUTE U...8 MILES EAST OF PURDY...
AND ROUTE U...1 MILE EAST OF BUTTERFIELD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND AN ALTERNATE ROUTE. IT TAKES ONLY A FEW INCHES
OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3651 9407 3677 9407 3680 9406 3681 9358
3650 9358
$$
GAGAN725
WGUS73 KSGF 090122
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 PM CDT TUE SEP 8 2015
MOC009-090131-
/O.EXP.KSGF.FF.W.0097.000000T0000Z-150909T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
822 PM CDT TUE SEP 8 2015
...THE FLASH FLOOD WARNING FOR BARRY COUNTY HAS EXPIRED...
FLOOD WATERS HAVE BEGUN TO RECEDE...AND ARE NO LONGER EXPECTED TO
POSE A THREAT TO LIFE OR PROPERTY. HOWEVER...ADDITIONAL RAINFALL IS
EXPECTED THE REST OF TONIGHT THAT MAY POSE AN ADDITIONAL RISK OF
FLASH FLOODING. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES.
LAT...LON 3651 9407 3677 9407 3680 9406 3681 9358
3650 9358
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 12:53 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 8, 12:53 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT TUE SEP 8 2015 ...18Z AVIATION UPDATE... .MESOSCALE DISCUSSION... Issued at 1110 AM CDT TUE SEP 08 2015 A very tropical airmass exists across the Ozarks and Southeast Kansas late this morning. 12Z Upper air sounding measured 1.92 inches of precipitable water. This is nearly 150% of normal. An area of showers and thunderstorms has persisted this morning across all but south central Missouri. These storms are occuring interacting with some weak elevated instability combined with a weakening low level jet. These storms are very efficient rainfall producers with 1 hour rainfall rates of 1-3 inches an hour. Flash Flood Guidance values are relatively high due to dry weather as of late however there could be some localized flooding due to the efficiency of this rainfall. Wind Shear throughout the atmosphere in currently weak which has precluded any severe thunderstorms so far. The surface cold front extends far back from NW Missouri into Central Kansas. There are some breaks in the clouds in spots across SW Missouri into SE Kansas. Short term model guidance is suggesting that the current activity should continue through the early afternoon hours. Other showers and thunderstorms will likely develop along the cold front later this afternoon and continue into the evening hours. There will continue to be some brief breaks in the clouds in spots which will allow instability to increase this afternoon. However better wind shear values will remain displaced from the front further to the north, therefore the risk of severe thunderstorms at this point still seems marginal. .UPDATE... Issued at 0624 AM CDT TUE SEP 08 2015 Have made some short term updates this morning to increase PoPs over the western half or so of the forecast area. The southeastern edge of the low level jet appears to have generated enough lift to result in scattered thunderstorms over this region. This LLJ initiated activity may wane for a few hours later this morning, before convection again picks up ahead of the front. && .SHORT TERM...(Today and Tonight) Issued at 0320 AM CDT TUE SEP 08 2015 An upper level trough of low pressure will move east across the northern and central Plains from today into tonight. This trough will drive a cold front southeast into central Missouri and southeastern Kansas this afternoon. Showers and thunderstorms are expected to develop ahead of this feature and spread southeast towards the I-44 corridor from late this morning into this afternoon. Showers and thunderstorms will then remain a good likelihood into tonight ahead of that front, but the southeastward progression and timing of storms is more in question. It is quite possible that convective outflow becomes dominant and keeps the storms progressing at a slow, but steady clip to the southeast. Many of the high resolution convective allowing models (CAMs) indicate this. On the other hand, global models indicate more in the way of lingering precipitation throughout the night as the 850 mb front will be slow to move through the area. At this time, we have leaned slightly towards a quicker progression of showers and thunderstorms from this afternoon into tonight. Even with that, locally heavy rainfall will still be a good bet with some locations receiving a solid 1-2" of rainfall. As for hazards potential, the prospects for severe storms look rather limited today and this evening given a lack of deep layer and low level shear. Moderate amounts of instability may still amount to a few strong to severe storms on a more local level. We will have to watch for a localized flooding risk if we get any training of storms. One other lower-end threat will be the potential for fog late tonight if storms and clouds are quick enough to clear across central Missouri. We have not included fog in the forecast quite yet, but this concern will be passed along to incoming shifts. Temperatures today and tonight will be highly dependent on clouds and convective coverage. We did not stray too far from a model consensus approach given these uncertainties. .LONG TERM...(Wednesday through Monday) Issued at 0320 AM CDT TUE SEP 08 2015 That 850 mb front will then slowly move southeast across the remainder of the Missouri Ozarks on Wednesday. Showers and thunderstorms will remain possible along and ahead of this feature, but will begin to end from northwest to southeast throughout the day. Temperatures will be cooler behind that front and given the precipitation and clouds. The coolest temperatures may actually be across south- central Missouri on Wednesday where precipitation and clouds will persist the longest. Highs may not reach the 80 degree mark across this area. A lingering shower or thunderstorm will then remain possible across southern Missouri Wednesday evening, otherwise a quiet Wednesday night is expected. We may have to again watch for fog potential. After a dry Thursday, models continue to advertise short wave energy digging southeast across the region Thursday night and Friday. This wave will drive another cold front south through the area from later Friday into Friday night. Showers and perhaps a thunderstorm will be possible with this feature. An even cooler and drier air mass will then filter into the area behind that front and will lead to a fantastic weekend. Dry weather can be expected with highs from the upper 60s to middle 70s. Low temperatures will range from the upper 40s to middle 50s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 1243 PM CDT TUE SEP 08 2015 Messy forecast period for TAFS. Expect occasional showers and thunderstorms this afternoon and evening across the terminals. At times conditions will drop to IFR. A cold front will approach tonight and additional showers and thunderstorms are possible into the overnight hours. Expect MVFR most of the night into tomorrow morning. Conditions will begin to improve late tomorrow morning. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Burchfield UPDATE...Boxell SHORT TERM...Schaumann LONGTERM...Schaumann AVIATION...Burchfield
Hazardous weather outlook, Sep 8, 1:15 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 PM CDT TUE SEP 8 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 115 PM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... AREAS OF SHOWERS THUNDERSTORMS WILL CONTINUE THIS AFTERNOON OVER OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. VERY HEAVY RAIN WILL OCCUR WITH THESE STORMS WITH SOME LOCALIZED FLOODING POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY. ADDITIONAL THUNDERSTORM DEVELOPMENT IS THEN EXPECTED LATE THIS AFTERNOON INTO THIS EVENING AS A COLD FRONT BEGINS TO APPROACH THE REGION. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THERE IS A LIMITED RISK FOR FLOODING IN AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS TODAY AND TONIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL ALSO BE POSSIBLE FROM THIS AFTERNOON INTO THIS EVENING WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS TO 60 MPH THE MAIN POTENTIAL SEVERE WEATHER HAZARDS. CONFIDENCE IS HIGH THAT THE OVERALL RISK FOR WIDESPREAD SEVERE WEATHER WILL REMAIN LOW DUE TO A LACK OF OVERALL WIND SHEAR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL REMAIN POSSIBLE ON WEDNESDAY AS THAT FRONT MOVES SOUTHEAST ACROSS THE REMAINDER OF THE MISSOURI OZARKS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE PRIMARY POTENTIAL HAZARDS. A FEW THUNDERSTORMS WILL THEN BE POSSIBLE ON FRIDAY AS ANOTHER COLD FRONT MOVES SOUTHEAST THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:59 PM CDT | River Flood Warning | SGF | Vernon | 61 hr |
| Sep 8, 11:43 AM CDT | Flash Flood Warning | SGF | Dade, Dallas, Polk | 5 hr |
| Sep 8, 12:45 PM CDT | Areal Flood Advisory | SGF | Greene | 4 hr |
| Sep 8, 3:43 PM CDT | Flash Flood Warning | SGF | McDonald | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.